MAUDE Adverse Event Report: DTR Medical Limited DTR Medical Limited; Cervical Rotating Biopsy Punch (CBR1041)

DTR Medical Limited DTR Medical Limited; Cervical Rotating Biopsy Punch (CBR1041)
Model Number CBR1041
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Codes Pain (1994); Pelvic Pain (4865)
Date of Event 07/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
During a cervical biopsy procedure, the upper portion of the biopsy punch handle fractured during use, resulting in the cutting tip becoming lodged in the patient's cervix.The device was removed by carefully rotating/manipulating the device, which caused additional patient pain.No device components remained in the patient.No bleeding beyond that normally expected for the procedure was reported.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer has also been requested to return the remaining three devices from the affected lot currently in their possession to support assessment of the lot and investigation into any potential common failure mode.The complaint has been escalated for further investigation, and the returned devices will be evaluated upon receipt.Relevant manufacturing and quality records for the affected lot will also be reviewed as part of the investigation.The investigation will include a detailed assessment of the reported device failure and review of the returned affected device, where available.The remaining three devices from the affected lot requested from the customer will also be examined to determine whether any similar defects or failure modes are present.The investigation will include: visual and dimensional inspection of the returned devices and relevant components for evidence of fracture, damage, manufacturing defects or abnormalities.Examination of the fractured area to characterize the failure mode and, where practicable, determine the likely mechanism of fracture.Review of applicable manufacturing, inspection and quality control records for the affected lot.Review of relevant device specifications, drawings and manufacturing history.Assessment of any available historical complaint data for similar failures involving the device or lot.Assessment of the reported clinical event and patient outcome in conjunction with the device failure.Evaluation of the findings to determine whether a confirmed or probable root cause can be established and whether any corrective or preventive actions are required.A final conclusion will be documented following completion of the investigation and assessment of all available evidence.This is an initial report and the investigation is ongoing.The affected device was removed from use following the reported incident.The customer has been requested to return the remaining three devices from the affected lot currently in their possession to support further investigation.The returned devices will be assessed, where available, together with the affected device, to determine the nature and potential cause of the reported fracture.Relevant manufacturing, inspection and quality records for the affected lot will also be reviewed.No market withdrawal, recall or other field safety corrective action has been initiated at this stage.Further actions will be considered following completion of the investigation and assessment of the available evidence.
 
Additional Manufacturer Narrative
Root cause based on the available information and the engineering assessment, failure of the cbr1041 handle clip is considered the probable root cause of the reported event.The reported cracking occurred at the handle location, and the reported difficulty with the cutting tip becoming stuck is consistent with loss of handle integrity resulting in insufficient or restricted movement of the jaw assembly.The engineering review considered the alternative potential mechanisms, including failure of the jaw adhesive joint and spring binding, but no evidence was identified to support these mechanisms over handle clip failure.The engineering team was unable to identify an alternative failure mechanism that would better explain the reported sequence of events.Therefore, handle clip failure is considered the most plausible and probable root cause based on the information available.The root cause could not be physically confirmed because the affected devices were not returned by the customer despite repeated requests.Consequently, physical examination, functional testing, and failure replication could not be performed.The root cause should therefore be considered probable.The investigation identified no evidence of a systematic manufacturing abnormality associated with lot 7002897.Manufacturing, supplier inspection, incoming inspection, and batch documentation were reviewed and no atypical findings or process deviations were identified.Final investigation conclusion the investigation has been completed based on the information reasonably available to dtr medical.The reported failure is considered consistent with a handle clip failure resulting in loss of handle integrity and subsequent restriction of jaw movement.Based on engineering assessment, handle clip failure is considered the probable root cause.However, confirmation by physical examination was not possible because the affected devices were not returned by the customer despite repeated requests.The manufacturing and inspection records for lot 7002897 were reviewed and did not identify any evidence of a systematic manufacturing or component issue.The manufacturing process included 100% visual inspection of the assembled handles for handle separation, although the investigation recognises that a manual visual inspection may be subject to human error and therefore cannot completely exclude the possibility of an individual nonconforming unit passing the inspection.No additional complaints associated with this failure mode were identified from the information available during the investigation.Based on the available clinical information and the applicable risk assessment, the reported malfunction is not considered likely, if it were to recur, to result in death or serious deterioration in health.No death, serious injury, permanent impairment, hospitalization, or other serious deterioration in health was reported in association with the complaint.Accordingly, dtr medical has determined that the event does not meet the applicable criteria for regulatory reporting to fda, mhra, or under the eu mdr.The complaint is therefore closed based on the information reasonably available at the time of investigation closure.Should additional information become available, including return of an affected device, identification of a different failure mechanism, additional complaints indicating an increased occurrence, or information concerning a serious patient outcome, the investigation and reportability assessment will be reassessed as appropriate.
 
Additional Manufacturer Narrative
Investigation confirmed a proud ejector pin mark on the zmed10284 and zmed10285 handle components, which can interfere with spring movement and prevent the biopsy jaw from fully reopening after the trigger is released.This provides a confirmed mechanism for the reported difficulty removing the device.The reported popping sound was confirmed to be normal movement of internal handle components and has no impact on device function.The apparent handle separation on one unit was attributed to flash on the handle mating surface; all clips remained engaged and no functional impact was identified.The affected parts were from lots 402778 and 402779 released before the specific inspection requirement was introduced.The condition is now specifically inspected for under rii_gen358 rev.3 and prohibited by the supplier drawing.Based on the investigation, the root cause was identified and additional inspection controls have been implemented.No actual handle separation or other failure mechanism was identified.The complaint is therefore considered not reportable.Additional information has been added to the final report as dtr medical received the affected unused devices from the same batch, from the customer.This allowed dtr medical to complete an investigation on the device.

Brand Name
DTR Medical Limited
Common Device Name
Cervical Rotating Biopsy Punch (CBR1041)
Manufacturer (Section D)
DTR Medical Limited
17 clarion court
clarion court enterprise park
swansea, sa SA6 8 RF
UK  SA6 8RF
Manufacturer (Section G)
DTR Medical Ltd
17 clarion court
clarion court enterprise park
swansea, sa SA6 8 RF
UK   SA6 8RF
Manufacturer Contact
dtr regulatory
17 clarion court
clarion court enterprise park
swansea, sa SA6 8-RF
MDR Report Key50710337
Report Number3008280196-2026-00001
Device Sequence Number10611859
Product Code HFB
UDI-Device Identifier05060411985339
UDI-Public05060411985339
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCBR1041
Device Lot Number70029897
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/25/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/27/2026
07/27/2026
Initial Report FDA Received Date09/10/2026
Supplement Report FDA Received Date09/23/2026
09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale